Alert archive / California / Wind Advisories in 2023

Wind Advisory 52, NWS Phoenix, AZ

November 7, 2023La Paz County, Arizona; Imperial County, Riverside County, California

NWS Phoenix, AZ issued this wind advisory at Nov 7, 2023, 12:46 PM MST for La Paz County, Arizona; Imperial County, Riverside County, California. It took effect at Nov 8, 2023, 6:00 AM MST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2023, 12:46 PM MST (19:46 UTC)
In effect from
Nov 8, 2023, 6:00 AM MST
Expired
Nov 8, 2023, 10:30 PM MST
In force
17 hr
Issued by
NWS Phoenix, AZ

Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA

The radar

The Yuma radar (KYUX), 120 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

609 
WWUS75 KPSR 071946
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1246 PM MST Tue Nov 7 2023

AZZ530-CAZ569-570-081200-
/O.NEW.KPSR.WI.Y.0052.231108T1300Z-231110T0200Z/
Parker Valley-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
1246 PM MST Tue Nov 7 2023 /1146 AM PST Tue Nov 7 2023/

...WIND ADVISORY IN EFFECT FROM 6 AM MST /5 AM PST/ WEDNESDAY TO
7 PM MST /6 PM PST/ THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arizona, Parker Valley. In California, Palo Verde 
  Valley and Chuckwalla Valley.

* WHEN...From 6 AM MST /5 AM PST/ Wednesday to 7 PM MST /6 PM 
  PST/ Thursday.

* IMPACTS...Difficult driving conditions, especially for larger
  vehicles traveling along roads with crosswinds such as along the
  I-10 corridor. Light, unsecured objects may become airborne. In
  addition, strong winds over desert areas could result in briefly
  lowered visibilities to well under a mile at times in blowing
  dust or blowing sand.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
3 follow-up statements
577 
WWUS75 KPSR 080736
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1236 AM MST Wed Nov 8 2023

AZZ530-CAZ569-570-082200-
/O.EXT.KPSR.WI.Y.0052.231108T1300Z-231109T2000Z/
Parker Valley-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
1236 AM MST Wed Nov 8 2023 /1136 PM PST Tue Nov 7 2023/

...WIND ADVISORY NOW IN EFFECT FROM 6 AM MST /5 AM PST/ THIS
MORNING TO 1 PM MST /NOON PST/ THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...In Arizona, Parker Valley. In California, Palo Verde 
  Valley and Chuckwalla Valley.

* WHEN...From 6 AM MST /5 AM PST/ this morning to 1 PM MST /noon 
  PST/ Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
601 
WWUS75 KPSR 082012
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
112 PM MST Wed Nov 8 2023

AZZ530-CAZ569-570-091100-
/O.CON.KPSR.WI.Y.0052.000000T0000Z-231109T2000Z/
Parker Valley-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
112 PM MST Wed Nov 8 2023 /1212 PM PST Wed Nov 8 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST /NOON PST/
THURSDAY...

* WHAT...North winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...In Arizona, Parker Valley. In California, Palo Verde 
  Valley and Chuckwalla Valley.

* WHEN...From 6 AM MST /5 AM PST/ this morning to 1 PM MST /noon 
  PST/ Thursday.

* IMPACTS...Difficult driving conditions, especially for larger 
  vehicles traveling along roads with crosswinds. Light, 
  unsecured objects may become airborne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of between
30 and 40 mph are expected, or wind gusts of between 40 and
58 mph. Winds this strong can make driving difficult, especially
for high profile vehicles. Use extra caution.

&&

$$
358 
WWUS75 KPSR 090530
NPWPSR

URGENT - WEATHER MESSAGE
National Weather Service Phoenix AZ
1030 PM MST Wed Nov 8 2023

AZZ530-CAZ569-570-090630-
/O.CAN.KPSR.WI.Y.0052.000000T0000Z-231109T2000Z/
Parker Valley-Palo Verde Valley-Chuckwalla Valley-
Including the cities of Parker, Ehrenberg, Martinez Lake, Blythe,
Palo Verde, Ripley, and Midland
1030 PM MST Wed Nov 8 2023 /930 PM PST Wed Nov 8 2023/

...WIND ADVISORY IS CANCELLED...

Winds are now not expected to reach advisory level, thus the Wind
Advisory has been cancelled.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 7, 10:38 AM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Nov 7, 10:38 AM MST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
1038 AM MST Tue Nov 7 2023

.UPDATE...Updated 18z Aviation Discussion...

&&

.SYNOPSIS...
A dry weather system is expected to pass mostly to the north of
the region over the next couple days, but it will bring a
noticeable cool down with highs dropping into the mid to upper
seventies starting Wednesday. Breezy conditions are also expected
for much of the area today and Wednesday with locally windy
conditions possible across southeast California and over the
Arizona high terrain. Dry conditions will continue through the
start of next week, while temperatures warm to slightly above
normal by the weekend.

&&

.DISCUSSION...
The upper level ridge that has brought a couple days of some lower
desert areas topping 90 degrees is finally getting depressed from
an incoming Pacific trough that is moving southeastward across
California into the Great Basin. As heights fall today across the
region, high temperatures will drop back into the mid 80s across
the western deserts to the upper 80s in the Phoenix area. Winds
will also start to pick up throughout the day today with wind
gusts across portions of southeast California and over the Arizona
high terrain nearing 30 mph by late this afternoon. Peak wind
gusts this evening across Imperial County are likely to be near
advisory level at times with the help of westerly winds off the
interior mountains.

By tonight, the main shortwave energy is forecast to enter
northwest Arizona before just skimming across far northern Arizona
on Wednesday. A dry cold front will also push down the Lower CO
River Valley Wednesday morning and then track eastward through
south-central Arizona during the afternoon hours. Temperatures
will be noticeably cooler on Wednesday with lower desert highs
mostly in the upper 70s while even drier air surges across the
area from the northwest. Northerly winds behind the front will
become breezy to even locally windy in some spots across southeast
California into far southwest Arizona on Wednesday with gusts of
30-40 mph possible at times.

The trough is likely to hang around across the region through most
of Thursday before additional larger scale troughing moves in for
Friday and Saturday keeping H5 heights mostly between 572-575dm.
This quiet pattern will keep our region under clear to mostly
clear skies with high temperatures right around or slightly below
normal. Overnight temperatures will however get fairly chilly by
Friday morning with dry air, clear skies, and light winds settling
over the region. Forecast lows for Friday and Saturday morning
are as cold as 40 degrees for the more rural lower desert
locations to the upper 40s within much of the Phoenix metro.

The cooler temperatures are not expected to last all that long as
model ensembles now generally agree a ridge will build back over
the region from the west late Saturday into Monday leading to
another warm up. The current NBM guidance for Sunday and Monday
show high temperatures back into the lower to possibly even mid
80s, while another potential cut-off low to our south could advect
some modest moisture back into at least southeast Arizona.
However, this moisture is of low confidence and is unlikely to
have much if any impact on our weather. Long range guidance is
still trying to hint at a bigger pattern change that could
eventually bring precipitation chances to the area, but that isn't
until the latter half of next week at the earliest.

&&

.AVIATION...Updated at 1740Z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
No aviation weather concerns under clear skies are expected. Winds
will follow the typical diurnal pattern with a few hours of a
southerly component during the transition. Speeds will generally
be AOB 10 kts, however, a few occasional afternoon gusts into the
teens cannot be ruled out. Winds will shift back easterly during
the overnight hours tonight.

Southeast California/Southwest Arizona including KIPL and KBLH:
The main aviation weather concern during the period will be the
strong likelihood of gusty westerly winds in Imperial County this
afternoon and evening. Winds at both TAF sites will generally be
out of the west, with afternoon and evening gusts at times ranging
between 25-30 kts at KIPL with significantly lighter speeds of
between 12-15 kts at KBLH. Winds at KIPL will subside during the
overnight hours. Skies will generally remain clear throughout the
period.

&&

.FIRE WEATHER...
A dry weather system will pass through the region over the next
couple days dropping temperatures back to normal starting
Wednesday and leading to an increase in winds. Expect breezy
conditions today across the western districts and over the high
terrain areas of the eastern districts followed by breezy to
locally windy conditions across the western districts on
Wednesday. MinRHs today and Wednesday will mostly fall between
15-25% with overnight recoveries mostly between 30-50%. Weak high
pressure is then forecast to affect the region late week into the
weekend pushing temperatures to slightly above normal by the
weekend. Drying conditions will also take place with MinRHs
lowering to 10-15% across the lower deserts starting Thursday.
Fairly light winds should also be seen Thursday and through the
coming weekend.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...None.
CA...None.
&&

DISCUSSION...Kuhlman
AVIATION...Young/Lojero
FIRE WEATHER...Kuhlman

Nearby

Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.